Alert archive / Texas / Tornado Warnings in 2025
Tornado Warning 40, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at Jun 8, 2025, 7:11 PM CDT for Kent County, Stonewall County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2025, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 8, 2025, 7:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Kent County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:13 PM CDT | FUNNEL CLOUD | 3 N Clairemont, TX | Brief funnel observed with storm in Kent County. Funnel has since dissipated. Location is estimate from radar. |
| Jun 8, 7:18 PM CDT | HAIL 2 | 6 N Clairemont, TX | Report from mPING: Hen Egg (2.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2287 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2664 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.9
The text
As transmitted.
866
WFUS54 KLUB 090011
TORLUB
TXC263-433-090045-
/O.NEW.KLUB.TO.W.0040.250609T0011Z-250609T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
711 PM CDT Sun Jun 8 2025
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Eastern Kent County in northwestern Texas...
Southwestern Stonewall County in northwestern Texas...
* Until 745 PM CDT.
* At 711 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Clairemont, or 9 miles west of Jayton, moving
southeast at 35 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Clairemont around 715 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3320 10089 3333 10076 3312 10026 3296 10043
3296 10060
TIME...MOT...LOC 0011Z 306DEG 30KT 3320 10074
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
122 follow-up statements
175
WWUS54 KLUB 090025
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
725 PM CDT Sun Jun 8 2025
TXC263-433-090045-
/O.CON.KLUB.TO.W.0040.000000T0000Z-250609T0045Z/
Kent TX-Stonewall TX-
725 PM CDT Sun Jun 8 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHEASTERN KENT AND SOUTHWESTERN STONEWALL COUNTIES...
At 725 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Clairemont, or 8 miles southwest of
Jayton, moving southeast at 25 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Kent and southwestern Stonewall Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3316 10080 3330 10068 3312 10026 3296 10043
3296 10060 3310 10077
TIME...MOT...LOC 0025Z 305DEG 23KT 3316 10067
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN
$$
12216
WWUS54 KLUB 090041
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
741 PM CDT Sun Jun 8 2025
TXC263-433-090050-
/O.EXP.KLUB.TO.W.0040.000000T0000Z-250609T0045Z/
Kent TX-Stonewall TX-
741 PM CDT Sun Jun 8 2025
...THE TORNADO WARNING FOR SOUTHEASTERN KENT AND SOUTHWESTERN
STONEWALL COUNTIES WILL EXPIRE AT 745 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area. However,
small hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
stonewall and Kent Counties until 8 PM.
&&
LAT...LON 3316 10080 3330 10068 3312 10026 3296 10043
3296 10060 3310 10077
TIME...MOT...LOC 0040Z 306DEG 30KT 3309 10055
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 8, 6:54 PM CDT, 17 minutes earlier. Its key messages:
- Severe thunderstorms will continue through this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes.
- A Flood Watch is in effect this evening/tonight for the southeast Texas Panhandle and much of the Rolling Plains.
- Daily storm chances, including a risk of severe weather and flash flooding, continue much of this week, with hotter temperatures by Friday and the weekend.
Area forecast discussion, Jun 8, 6:54 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 654 PM CDT Sun Jun 8 2025 ...New AVIATION... .KEY MESSAGES... - Severe thunderstorms will continue through this evening with the possibility for wind gusts up to 90 mph, hail up to softball size, localized flash flooding and tornadoes. - A Flood Watch is in effect this evening/tonight for the southeast Texas Panhandle and much of the Rolling Plains. - Daily storm chances, including a risk of severe weather and flash flooding, continue much of this week, with hotter temperatures by Friday and the weekend. && .UPDATE... Issued at 1128 AM CDT Sun Jun 8 2025 An afternoon and evening of intense thunderstorms continues to be on track favoring areas off the caprock. Starting aloft, the FA will be split between areas of neutral height changes to the south and an approaching short wave out of southeastern Colorado. This short wave does not appear to be too impressive and will only result in minimal height falls over the Texas Panhandle for the remainder of this afternoon. At 250mb, a broad area of 70-80kt winds will extend across a large area from eastern New Mexico through West and North Texas. Therefore, we will not expect much in the way of large scale ascent except perhaps for the southern Texas Panhandle. At the surface, a short wave moving from Arizona into New Mexico will generate cyclogenesis in southeastern New Mexico. Surface winds will continue to veer to the southwest in the southwestern South Plains into the extreme southwestern Texas Panhandle as a dryline mixes eastward. Winds elsewhere will remain either out of the south or southeast as a weak warm front moves northward across the region. Ongoing convection over the Rolling Plains may create some squirrelly wind fields this afternoon in vicinity of the warm front. As a result, we will see low level convergence along the advancing dryline. By late afternoon, low level winds are expected to back more to the southeast across the South Plains potentially increasing this low level convergence. By 00Z, the cold front, currently sitting up near the 37th parallel, will be on our doorstep in the extreme southern Texas Panhandle. A mesoscale convective system is expected to be ongoing at this time originating somewhere across the northern Texas Panhandle or Oklahoma Panhandle. However, at the time it moves into the FA, it will likely be indiscernible from a severe thunderstorms outflow. This ongoing MCS is expected to increase in coverage as it continues to move to the southeast, primarily over the Rolling Plains. It is not entirely clear how far west on the caprock this MCS will extend. The MCS is then expected to clear the Rolling Plains late tonight or early Monday morning. Low level theta-e values will continue to climb this afternoon creating a broad area of increased values within the warm sector east of the dryline. A significant bulge in the dryline, which becomes obvious in the theta-e fields, is expected over the southwestern South Plains into the central South Plains during this time period. Based on model soundings for this afternoon, much of the caprock looks to remain capped. The atmosphere becomes uncapped close to the edge of the caprock by late afternoon. Surface dew points will remain in extreme territory both off the caprock and in the eastern South Plains pushing into the lower 70s. Very steep mid level lapse rates combined with the strong low level moisture will yield extreme instability values. Depending on your model of choice, mixed layer instability could exceed 3500 J/kg with surface based CAPE in excess of 5000 J/kg. Temperatures will be very warm with values reaching into the mid and possibly upper 90s. Backing low level winds in vicinity of the warm front will greatly increase the low level turning and resulting helicity. Surface to 1km and 3km look to exceed 100 and 300 off the caprock, respectively. Deep layer shear will be strong with the strong winds aloft. Hodographs do show some veer-back-veer profiles which may limit the supercell intensity. Ultimately, the lack of large scale ascent will keep afternoon convection relatively isolated. The main show is expected to be the evening convection rolling out of the Texas Panhandle likely creating damaging winds in excess of 80 mph. && .SHORT TERM... (This evening through Monday) Issued at 112 PM CDT Sun Jun 8 2025 Following today and tonight's severe weather episode and cold front, Monday will be relatively quiet in comparison. Low level flow will turn to cool, easterly, upslope flow as a surface ridge moves into the area. Some lingering warm air advection over the cooler near surface air mass could garner some additional thunderstorms during the morning hours on Monday, however, severe chances will be extremely low. Mid and upper level flow will turn more to the northwest as a rex block over the western US starts to break down and move eastward. This pattern will promote convection off the Sacramento Mountains up to the Raton Mesa in the afternoon and arriving in West Texas during the evening hours. && .LONG TERM... (Monday night through next Saturday) Issued at 112 PM CDT Sun Jun 8 2025 The stormy/unsettled weather remains on track to continue into much of this week. This will occur as the low-level moisture remains entrenched over the region. The moisture will support moderate instability to develop most/all days, despite high temperatures remaining on the cool side of normal through much of the week. The rich moisture will also support the potential for efficient/heavy rain and the risk for flooding where storms occur. Regarding the bigger picture, northwesterly flow aloft will kick off the extended Monday evening/night. Convection that develops over the higher terrain of northern NM during the afternoon may organize into an MCS and accelerate southeastward, potentially rolling into the western/southwest zones through the evening, as is suggested by some of the CAMS. Strong/severe outflow winds and brief heavy rain would be the greatest threats with this activity. Given this, have included a severe mention over roughly the southwestern half of the South Plains Monday evening. The mid-upper flow will decrease after that as a slow-moving shortwave trough gradually approaches via the Four Corners and passes over the southern High Plains Tuesday night and Wednesday. Elevated convection will be possible early Tuesday, with more widespread/robust activity becoming likely Tuesday evening/night as the upper support improves. There will be sufficient instability and enough wind shear for some storm organization and a risk of severe convection, though the greater threat may be areas of heavy rain and flooding. The slow-moving trough will linger nearby through Thursday, keeping storm chances and a risk of heavy rain in the region. Thereafter, ridging will gradually build in from the Desert Southwest late week into the weekend, spelling decreasing storm chances (though not zero) and climbing temperatures. && .AVIATION... (00Z TAFS) Issued at 645 PM CDT Sun Jun 8 2025 Main concern is on storm impacts at the terminals through this eveing. CDS is currently being affected by convection, with additional storms upstream that will affect the terminal the next few hours. Farther west, convection in eastern NM could affect PVW and LBB later this evening, around and after 02Z. Have the greatest confidence in PVW being impacted and included a TEMPO group there. For now, have a VCTS remark for LBB, but will watch closely and amend if needed. The activity this evening will bring strong/severe/erratic winds to the terminals as well as the potential for hail and brief torrential rain with limited visibility. After this evening's activity, additional elevated convection will be possible through Monday morning, though coverage/location/timing is too uncertain to include in the TAFs ATTM. Cooler northeasterly/easterly winds will spread across the terminals behind a convectively enhanced front this evening. A period of MVFR cigs is possible post-frontal late tonight into Monday morning. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 4 AM CDT Monday for TXZ025-026-031-032-037-038- 044. && SHORT TERM...01 LONG TERM....23 AVIATION...23
Hazardous weather outlook, Jun 8, 11:16 AM CDT, 7 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1116 AM CDT Sun Jun 8 2025 TXZ021>044-091630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1116 AM CDT Sun Jun 8 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Severe thunderstorms are expected to develop late this afternoon through evening. The greatest chances are over the far southern Texas Panhandle and the Rolling Plains although thunderstorm development over the South Plains cannot be ruled out. Strong wind gusts up to 90 mph, very large hail up to softball size, localized flooding, and tornadoes can be expected with any severe thunderstorms that develop. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Daily chances for thunderstorms continue this week. Light winds aloft will be favorable for locally heavy rain and flooding at times, especially Tuesday and Wednesday. Some severe thunderstorms will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 8, 6:56 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
656 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail 1 SW Paducah 34.01N 100.31W
06/08/2025 E1.00 Inch Cottle TX Public
Report from mPING: Quarter (1.00 in.).
&&
gdsLocal storm report, Jun 8, 6:57 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
657 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM Hail 1 SW Paducah 34.01N 100.31W
06/08/2025 E1.25 Inch Cottle TX Public
Report from mPING: Half Dollar (1.25 in.).
&&
gdsLocal storm report, Jun 8, 7:00 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
700 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM Tstm Wnd Gst 10 SW Paducah 33.89N 100.40W
06/08/2025 M77 MPH Cottle TX Mesonet
Peak wind gust measured by the West Texas
Mesonet. Gusts of 60 mph or greater occurred
between 6:32 and 6:37 PM.
&&
gdsLocal storm report, Jun 8, 7:02 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
702 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Tstm Wnd Gst 2 SSE Hackberry 33.90N 100.13W
06/08/2025 M72 MPH Cottle TX Mesonet
Peak wind gust measured by the West Texas
Mesonet. Additional gusts of 58 mph or
greater occurred between 6:43 and 6:50 pm.
&&
gdsLocal storm report, Jun 8, 7:06 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
706 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Hail 9 SW Spur 33.36N 100.91W
06/08/2025 M1.75 Inch Kent TX Public
Report from mPING: Golf Ball (1.75 in.).
&&
gdsLocal storm report, Jun 8, 7:10 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
710 PM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM Hail 6 SW Spur 33.41N 100.91W
06/08/2025 E1.75 Inch Dickens TX Storm Chaser
Picture of hail from social media. Time of
hail fall estimated.
&&
gdsThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:05 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, Stonewall | 55 min |
| Jun 8, 7:32 PM CDT | Flash Flood Warning | LUB | Hall | 118 min |
| Jun 8, 7:35 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 55 min |
| Jun 8, 7:43 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 17 min |
| Jun 8, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 31 min |
| Jun 8, 9:50 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Hale | 41 min |
| Jun 8, 10:05 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn, Terry | 55 min |
| Jun 8, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 40 min |
| Jun 9, 4:04 AM CDT | Special Weather Statement | LUB | Lubbock | 26 min |
Nearby
Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.